Journal article Open Access

A CASE REPORT ON DRUG INDUCED GYNACOMASTIA

Sreeram vandavasi guru*,G. Ramya Sree, P. Vinod Kumar, P. Gowtham Reddy

Gynacomastia is a rare condition in males with a symptom of enlarged breast tissue size. It is generally caused by altered ratio of estrogens to androgens in the male individuals. A cause includes several diseases and nearly25% is associate with drugs. A mostly used drug that causes gynacomastia includes spironolactone, amlodepine, TCAs, and ketoconazole. It is a rare side effect. But it has a occurrence of 1% in amlodepine and 1.2% in spironolactone. Diagnosis is majorly done by presence of symptoms like increased breast tissue, and it should be differentiate with pseudo disease, and the increasing nature may be of one side or on both side of individuals. Presence of polactin secreting tumor may induce milk ejection from male breasts. Mostly it is resolved with in one to two months of discontinuation of suspected drug. Mastectomy is the only surgical procedure where the increased breast tissue is removed. Drugs like aromatase inhibitors, estrogen receptor modulators can also be used, but has no clinical practice in males.

Files (685.4 kB)
Name Size
72.sriram-gynacomastia.pdf
md5:a5fc94a0753b0b4f545c3312c7295eba
685.4 kB Download
15
3
views
downloads
All versions This version
Views 1515
Downloads 33
Data volume 2.1 MB2.1 MB
Unique views 1515
Unique downloads 33

Share

Cite as